Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 43, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Apr 20, 2003, 2:06 PM CDT for Hardin County, Jefferson County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2003, 2:06 PM CDT (19:06 UTC)
- Expired
- Apr 20, 2003, 2:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
Counties Hardin County, TX, Jefferson County, TX
The radar
The Houston radar (KHGX), 102 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.1 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 177 J/kg
- Mixed-layer CIN
- -352 J/kg
- Mixed-layer LCL
- 730 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
480 WUUS54 KLCH 201906 SVRLCH TXC199-245-201945- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 206 PM CDT SUN APR 20 2003 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HARDIN COUNTY IN SOUTHEAST TEXAS JEFFERSON COUNTY IN SOUTHEAST TEXAS * UNTIL 245 PM CDT * AT 159 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES WEST OF NOME...MOVING NORTHEAST AT 20 MPH. * THIS STORM WILL BE NEAR... SOUR LAKE...CHINA BY 220 PM CDT BEVIL OAKS...BEAUMONT BY 240 PM CDT SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 3017 9444 2997 9443 2996 9404 3027 9423 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 8:58 AM CDT, 5 hours 8 minutes earlier.
Area forecast discussion, Apr 20, 8:58 AM CDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 858 AM CDT SUN APR 20 2003 FORECAST LOOKS TO BE ON TRACK AS LINE OF SHOWERS AND THUNDERSTORMS HAS DEVELOPED IN SOUTH-CENTRAL TEXAS EXTENDING SOUTHWESTWARD FROM SAN ANTONIO. LOOKS LIKE THIS LINE SHOULD BE MOVING INTO OUR AREA THIS AFTERNOON/EARLY EVENING. 12Z SOUNDING FROM LCH HAS PW OF 1.26 INCHES...K-INDEX OF 23 AND LI OF -6.0. CAP APPEARS TO BE BREAKING DOWN AND NOT EXPECTING THIS LINE TO DISSIPATE ANY AS IT MOVES CLOSER TO US. NO CHANGES OR UPDATES PLANNED TO THE ZONES AT THIS TIME. .................PREVIOUS DISCUSSION............... .CURRENTLY... WEAK COLD FRONT HAS PUSHED INTO NORTHERN TEXAS SLIDING SLOWLY TO THE SOUTHEAST. PERSISTENT FLOW OFF THE GULF HAS PUSHED DEWPOINTS IN THE MID 60S TO NEAR 70 INTO THE FORECAST AREA. ALSO...SOUNDING FROM 20/00Z AT KLCH SHOWED PWAT HAD INCREASED TO OVER 1.10 INCHES...WHICH IS ABOVE 115 PERCENT OF NORMAL. HOWEVER...SOUNDING STILL SHOWED DRY LAYER IN THE MID LEVELS PROVIDING SOMEWHAT OF A CAP. LATEST WATER VAPOR IMAGERY SHOWED MOIST SOUTHWEST FLOW ALOFT PROVIDED BY SUB-TROPICAL JET. .SHORT TERM... QUESTION FOR TODAY INTO THE EVENING HOURS IS THE CHANCE FOR SHOWERS AND THUNDERSTORMS. FRONTAL SYSTEM IS STILL EXPECTED TO PUSH TOWARD THE FORECAST AREA TODAY AND TO PUSH THROUGH DURING THE OVERNIGHT HOURS AND REACH THE COAST BY MONDAY MORNING. AHEAD OF THE FRONT...MOISTURE WILL CONTINUE TO POOL WITH PWAT EXCEEDING 1.5 INCHES AND MEAN RH OVER 70 PERCENT. IMPULSES RIDING ACROSS THE FORECAST AREA LATER THIS AFTERNOON AND EARLY EVENING IN THE FLOW PROVIDED BY THE SUBTROPICAL JET IS EXPECTED TO HELP WEAKEN THE CAP AND PROVIDE ENOUGH LIFT TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS. AS FRONT PUSHES JUST OFFSHORE ON MONDAY...WILL LEAVE AN ISOLATED CHANCE FOR SHOWERS NEAR THE COAST...AS RESIDUAL MOISTURE BEHIND THE FRONT WITH PWAT OVER AN INCH AND PASSING UPPER LEVEL DISTURBANCE MAY BE ENOUGH TO PRODUCE A FEW SHOWERS. DRIER AIR FILTERS INTO THE FORECAST AREA ON MONDAY NIGHT AND TUESDAY AND DO NOT PLAN ON HAVING ANY RAIN CHANCES FOR THESE TIME PERIODS. THE DRY AIR WILL ALSO HELP BRING SLIGHTLY COOLER NIGHT TIME TEMPS AND LESS HUMIDITY DURING THE DAYTIME. .EXTENDED... MOISTURE RETURN STARTS ON WEDNESDAY. THIS ALONG WITH A SERIES OF UPPER LEVEL DISTURBANCES WILL PROVIDE A CHANCE OF SHOWERS EACH DAY FROM WEDNESDAY THROUGH FRIDAY. DRIER AIR IS THEN AGAIN EXPECTED TO MOVE IN ON SATURDAY. .UPDATED POINT TEMPS/POPS... KLCH 80 60 78 57 / 40 40 20 00 KBPT 80 61 78 58 / 40 30 20 00 KAEX 81 58 78 53 / 40 40 00 00 KLFT 82 63 78 56 / 30 40 20 00 .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. 07-RUA/MCNATT
Hazardous weather outlook, Apr 20, 5:00 AM CDT, 9 hours 6 minutes before
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-211000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 500 AM CDT SUN APR 20 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL... SOUTH-CENTRAL AND SOUTHWEST LOUISIANA. .DAY ONE...TODAY AND TONIGHT... A WEAK COLD FRONT...AN UPPER LEVEL DISTURBANCE AND AN INCREASINGLY MOIST AIRMASS WILL COMBINE FOR THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS BY THIS AFTERNOON. SOME OF THESE SHOWERS AND THUNDERSTORMS WILL LINGER INTO THE EVENING HOURS. NO SEVERE WEATHER IS EXPECTED TODAY OR TONIGHT. HOWEVER...A FEW OF THESE STORMS COULD PRODUCE HEAVY DOWN-POURS AND OCCASIONAL CLOUD TO GROUND LIGHTNING. .DAY TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A CHANCE FOR SHOWERS WILL AGAIN ENTER THE FORECAST FOR WEDNESDAY THROUGH FRIDAY. HOWEVER...NO SEVERE WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL NOT BE NEEDED AT THIS TIME. RUA
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 2:35 PM CDT | Severe Thunderstorm Warning | LCH | Orange | 55 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.